Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
blackapple

In a lot of pain

Hello everyone. I finally went to the dermatologist a week ago yesterday. I did have a flare up on Acne aside from some hormonal acne with my peroid back in October. I did manage to get it some what under control with some handmade olive oils soap and some diluted tea tree oil to clear the bacteria. However I was more concerned with the hyperpigmentation that is left behind from the few pimples I seem to get.

I am not sure why but the doctor dismissed my request for some prescription cream for the hyperpigmentation but instead just gives me a script and samples for differin and duac. Now a week later I don't even look like myself. My skin is extremley dry, peeling, cracking. My face looks and feels like it has has a chemical burn. It hurts to talk and smile and my face stings and burns when I wash it with plain water. The left side of my face is worse and is swollen as well. I look a mess and I am a bit dissapointed I let this doctor talk me into using these products which obviously is way too strong for my skin because it's sensitive. I stopped using the medications for the past two days because I think I am about to do irreverisible damage to my skin. I just want my face back to normal or what I knew normal was a week ago. Any advice on how to proceed next? Is this the norm with both of these medications.

I made sure I followed the directions of both medications and used only a pea size amount for both. I was told to use the differin at night and the duac in the morning with my moisturizer. Seriously considering not leaving my home for the next week because my face is embarrasing.

Edited by blackapple

Share this post


Link to post
Share on other sites

My derm. always recommends starting out at every other day or just a few days a week whenever I start a new topical. You might want to consider stopping completely, letting your face heal, and then using it every other day and gradually build up to using it every day.

Share this post


Link to post
Share on other sites

Thanks. I stopped it Thurs completely because it was just too much for me. Not sure why I was told by the doctor to use them every day and night. I don't feel comfortable using this stuff again once my face clears in it's entirety. Afterall I did tell the doctor I had sensitive skin. Not liking the one size fits all approach in prescribing either.

Share this post


Link to post
Share on other sites

If you have lite hyper-pigmentation I recommend Melezapalm which stops acne and really helps for discoloration. It is the same thing as Finacea which you can read about hear.

http://www.acne.org/messageboard/education...ea-t152646.html

If you have major hyper-pigmentation then I would check these out they work for redness, discoloration. hyper-pigmentation, dead skin, sun spots pretty much any kind of blemish on your face. Good luck.

Melederm

http://www.civantskincare.com/products.html

--

Bioskin Rejuvenation

http://www.biocutis.com/store/index.php?ma...p;products_id=5

--

Cosmelan 2 Maintenance Depigmentation Cream

http://www.dermstore.com/product_Cosmelan+...Cream_13898.htm

Share this post


Link to post
Share on other sites

I'm sure you haven't done irreversible damage to you skin, it just got irritated, and it will pass. Just try to stay out of the sun and don't put any kinds of medicines on your face for a few days. I use duac to and i had problems with it initially, but you should try it again once your face heals it really does work well.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×